Alert archive / Texas / Coastal Flood Statements in 2013
Coastal Flood Statement 2, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Apr 18, 2013, 6:42 PM CDT for Kenedy County, Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 6:42 PM CDT (23:42 UTC)
- Expired
- Apr 19, 2013, 2:27 AM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WHUS44 KBRO 182342 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 642 PM CDT THU APR 18 2013 ...HAZARDOUS BEACH CONDITIONS CLOSES BEACH ACCESS POINTS... .VERY STRONG NORTH WINDS BUILDING IN BEHIND A COLD FRONT THAT MOVED THROUGH REGION EARLIER THIS AFTERNOON WILL MAINTAIN PRETTY HAZARDOUS MARINE CONDITIONS THROUGHOUT TONIGHT AND FRIDAY ALONG THE LOWER TEXAS COASTLINE. TXZ251-256-257-190800- /O.NEW.KBRO.CF.S.0002.130418T2342Z-130419T1200Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 642 PM CDT THU APR 18 2013 * COASTAL FLOODING...HIGH TIDES ARE REACHING UP CLOSE TO THE DUNES NEAR BEACH ACCESS POINTS 5 AND 6. IN ADDITION TO THE HIGH TIDES...DANGEROUSLY HIGH RIP CURRENTS WILL PERSIST ALONG THE LOWER TEXAS COASTLINE. * TIMING...THESE HIGH TIDES AND DANGEROUS RIP CURRENTS WILL CONTINUE THROUGHOUT THE NIGHT INTO FRIDAY. * IMPACTS...BEACH ACCESS POINTS 5 AND 6 IN CAMERON COUNTY WILL REMAIN CLOSED TO THE PUBLIC UNTIL FURTHER NOTICE. $$
1 follow-up statement
244 WHUS44 KBRO 190727 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 227 AM CDT FRI APR 19 2013 ...MINOR COASTAL FLOODING EXPECTED AT LOCAL BEACHES TODAY... .STRONG NORTH TO NORTHEAST WINDS FOLLOWING THE PASSAGE OF A COLD FRONT ON THURSDAY ARE NOW PRODUCING LARGE GULF SWELLS. THE HIGH WAVES ARE INCREASING THE SURF AND ARE ADDING AN EXTRA FOOT TO NORMAL TIDES...RESULTING IN MINOR TIDAL FLOODING AND OVERWASH AT LOCAL BEACHES. TXZ251-256-257-191800- /O.CAN.KBRO.CF.S.0002.000000T0000Z-130419T1200Z/ /O.NEW.KBRO.CF.Y.0001.130419T0727Z-130419T1800Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 227 AM CDT FRI APR 19 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * COASTAL FLOODING...LARGE WAVES WILL BREAK IN THE SURF ZONE AND WILL OCCASIONALLY RUN UP TO THE BASE OF THE DUNES ON SOUTH PADRE ISLAND...PRODUCING MINOR TIDAL FLOODING OR OVERWASH. * TIMING...HIGH TIDE TODAY WILL OCCUR AT 1242 PM. TIDES AT AROUND THAT TIME WILL BE BETWEEN 2 AND 2.5 FEET ABOVE MEAN LOWER LOW WATER. * IMPACTS...HIGHER SURF AND HIGH RIP CURRENT RISK AT THE BEACH. OCCASIONAL WAVES WASHING UP TO BEACH ACCESS POINTS AND WASHING OVER THE ROCKS AT THE SOUTH PADRE ISLAND JETTY...ENDANGERING FISHERMEN. BEACH ACCESS POINTS 5 AND 6 ON SOUTH PADRE ISLAND IN CAMERON COUNTY WILL REMAIN CLOSED TO THE PUBLIC UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE. NUISANCE FLOODING IS EXPECTED...PARTICULARLY FOR DRIVERS ALONG SOUTH PADRE ISLAND NEAR THE DUNE LINE. THIS INCLUDES LOCATIONS NORTH OF PUBLIC BEACH ACCESS NUMBER 3. DRIVING ON THE BEACH IS NOT RECOMMENDED. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 18, 1:51 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 18, 1:51 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
151 PM CDT THU APR 18 2013
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...NO CHANGES WERE MADE OR
NEEDED TO THE EXISTING SHORT TERM PORTION OF THE FORECAST. A COLD
FRONT IS CURRENTLY LOCATED ROUGHLY ALONG A FALFURRIAS TO SULLIVAN
CITY LINE...AND MOVING STEADILY TO THE EAST. RELATIVE HUMIDITY
PERCENTAGES ARE RAPIDLY FALLING IN THE WAKE OF THIS FRONT...AND A
RED FLAG WARNING FOR WILDFIRE GROWTH AND SPREAD REMAINS IN EFFECT
FOR THE WESTERN THREE COUNTIES OF DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY FOR THIS AFTERNOON. NO PRECIPITATION IS FORMING ALONG
THE FRONTAL BOUNDARY...HOWEVER SOME ISOLATED SHOWERS/THUNDERSTORMS
REMAIN POSSIBLE TONIGHT...MAINLY OVER THE ADJACENT COASTAL WATERS...
WITH COOLER TEMPERATURES ANTICIPATED. SURFACE HIGH PRESSURE WILL
PROVIDE EXCELLENT CONDITIONS FOR FRIDAY THROUGH FRIDAY NIGHT...
AIDED BY A NEARLY ZONAL FLOW OVERHEAD IN THE MIDDLE LAYERS OF THE
ATMOSPHERE.
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE RIDGING WILL GRADUALLY WEAKEN OVER THE CENTRAL GULF ON
SATURDAY WITH LARGE SCALE SUBSIDENCE OVERHEAD OF A VERY DRY OVERALL
AIRMASS. A VERY PLEASANT OVERALL WEATHER DAY WITH MOSTLY SUNNY
SKIES...TEMPERATURES IN THE UPPER 70S TO LOW 80S AND MUCH LOWER
HUMIDITY IS EXPECTED. WINDS WILL ALSO BE LIGHTER THAN WE HAVE SEEN
THE LAST SEVERAL DAYS...OUT OF THE EAST AT ABOUT 8 TO 12 MPH.
A LITTLE MORE LOW LEVEL MOISTURE RETURN IS EXPECTED FOR SUNDAY AS
WINDS BECOME MORE SOUTHEASTERLY AND A STEP STRONGER. THE RESULT SHOULD BE A
FEW MORE CLOUDS AND A BUMP UP IN HUMIDITY. TEMPERATURES WILL BE
WARMER THAN SATURDAY WITH HIGHS IN THE MID TO UPPER 80S.
AS THE SOUTHEASTERLY FLOW INCREASES BELOW ABOUT 700MB MODEST LAYER
WARM ADVECTION AND INFUSION OF MOISTURE GETS GOING. CONTINUED THE
FORECAST THAT CALLED FOR AN INCREASE IN CLOUD COVER MONDAY AND
TUESDAY. A FEW MORNING SPRINKLES OR STREAMER SHOWERS MAY SQUEEZE
OUT...BUT EXISTING CAPPING INVERSION SHOULD PREVENT SIGNIFICANT RAIN
AND ELECTED TO KEEP THE FORECAST DRY UNTIL TUESDAY AFTERNOON WHEN
MOISTURE DEEPENS AND LOW LEVEL CONVERGENCE INCREASES SLIGHTLY AND
LEFT THE EXISTING 20 PCT CHANCE AS WAS ACROSS ABOUT THE NORTHWESTERN
THREE QUARTERS OF THE CWA.
GFS/ECMWF STILL BRING A SFC FRONTAL BOUNDARY THROUGH AS AN UPPER
TROUGH PUSHES TO THE NORTH ON TUESDAY NIGHT INTO WEDNESDAY MORNING.
ENSEMBLE MEMBERS STILL SHOW SOME UNCERTAINTY AND THERE IS A BIT OF A
DISCREPANCY BETWEEN THE GFS/ECMWF BUT INHERITED FORECAST IS
BASICALLY RIGHT IN THE MIDDLE AND LOOKS TO BE THE BEST ESTIMATION AT
THIS TIME CALLING FOR A EARLY WEDNESDAY AM FRONTAL PASSAGE. AND
COMPARED TO FRONTS SO FAR THIS YEAR AN UNUSUAL FEATURE MAY ACCOMPANY
THIS FRONT...IN THE FORM OF LIQUID PRECIPITATION. AS THE LOWER
BOUNDARY LAYER JUICES UP...LIFTING TOTAL COLUMN PWATS TO 1.7 TO 1.9
INCHES THE FRONTAL BOUNDARY LIFTS AN AREA OF SHOWERS AND STORMS WITH
A SHORT LIVED AREA OF OVERRUNNING PRECIPITATION BEHIND THE FRONT.
WITH THE CONSISTENCY OF THIS SIGNAL OVER THE LAST FEW DAYS DID GO
AHEAD AND INCREASE TO A 30 PERCENT CHANCE OF SHRA/TSRA CENTERED
AROUND WEDNESDAY MORNING. 12Z GFS DID START TO BACK DOWN ON HOW
EFFICIENTLY THE FRONT MOVES THROUGH THOUGH...AND THE MOST DIFFLUENT
FLOW WAS CENTERED A BIT TO OUR EAST...FIGURED THOUGH THAT IF THE
FRONT WERE TO STALL IN THE AREA THAT WOULD STILL KEEP PRECIP IN
PLAY. IT SHOULD BE NOTED THOUGH THAT THE CMC...AN OUTLIER KEEPS THE
FRONT WELL TO THE NORTH OVER CENTRAL TEXAS SO DESPITE THE GFS/ECMWF
CONSISTENCY WE MAY YET END UP HIGH AND DRY. FORECAST ASSUMES A
FRONTAL PASSAGE WITH AT LEAST SOME DEGREE OF COOL ADVECTION LOWERING
MAX TEMPS INTO THE MID 70S TO LOW 80S THROUGH WEDNESDAY AND THURSDAY.
&&
.MARINE...TONIGHT THROUGH FRIDAY NIGHT...BUOY 42020 REPORTED WEST-
NORTHWEST WINDS AROUND 2 KNOTS GUSTING TO AROUND 4 KNOTS WITH SEAS
SLIGHTLY UNDER 6 FEET WITH A PERIOD OF 8 SECONDS AT 13 CDT/18 UTC.
SMALL CRAFT ADVISORIES AND A GALE WARNING REMAINS IN EFFECT ALONG
THE LOWER TEXAS COAST...AS THE PASSAGE OF A COLD FRONT THIS EVENING
WILL CONTINUE TO CREATE STRONG WINDS AND ROUGH SEAS FOR THE LOWER
TEXAS COASTAL WATERS. THE ADVERSE MARINE CONDITIONS WILL PERSIST
THROUGH EARLY FRIDAY NIGHT...BUT ARE EXPECTED TO IMPROVE LATE FRIDAY
NIGHT...LIKELY ALLOWING NO MARINE ADVISORIES OR WARNINGS TO BE
NEEDED AT THAT TIME.
SATURDAY THROUGH MONDAY...
GENERALLY FAVORABLE MARINE CONDITIONS ARE EXPECTED FRIDAY THROUGH
MONDAY. SEAS WILL GENERALLY BE MODERATE AND MAY APPROACH EXERCISE
CAUTION LEVELS AT TIMES. WINDS WILL BE LIGHT TO MODERATE OUT OF THE
EAST ON SATURDAY...AND THEN MODERATE OUT OF THE SOUTHEAST ON SUNDAY.
AN UPTICK IN WIND SPEED...POSSIBLY TO EXERCISE CAUTION LEVELS IS
POSSIBLE ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 58 67 54 73 / 20 20 0 0
BROWNSVILLE 58 73 52 77 / 20 20 0 0
HARLINGEN 56 73 49 79 / 10 20 0 0
MCALLEN 55 76 52 83 / 10 20 0 0
RIO GRANDE CITY 56 77 51 83 / 10 10 0 0
SOUTH PADRE ISLAND 61 68 57 72 / 20 20 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR TXZ248-249-252.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM CDT FRIDAY FOR GMZ130-
132-135.
SMALL CRAFT ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR GMZ150-
155-170-175.
GALE WARNING UNTIL 1 PM CDT FRIDAY FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...66-TOMASELLI
LONG TERM...68-GIBBS
UPPER AIR/GRAPHICAST...58-BILLINGSHazardous weather outlook, Apr 18, 4:05 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 405 PM CDT THU APR 18 2013 TXZ248-249-252-192115- ZAPATA-JIM HOGG-STARR- 405 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY WITH LOW RELATIVE HUMIDITY AND STRONGER NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ250-253>255-192115- BROOKS-HIDALGO-INLAND WILLACY-INLAND CAMERON- 405 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ251-256-257-192115- KENEDY-COASTAL WILLACY-COASTAL CAMERON- 405 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HIGH RISK OF RIP CURRENTS TO CONTINUE FRIDAY. RIP CURRENT RISK TO REMAIN ELEVATED SATURDAY AND POSSIBLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-192115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 405 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A GALE WARNING IS IN EFFECT FOR THE NEAR AND OFFSHORE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A GALE WARNING CONTINUES FOR THE OFFSHORE WATERS THROUGH NOON FRIDAY WITH A SMALL CRAFT ADVISORY LIKELY TO REPLACE THE GALE WARNING THROUGH SATURDAY MORNING. A SMALL CRAFT ADVISORY CONTINUES FOR THE LAGUNA MADRE THROUGH 1 PM FRIDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE NEXT TUESDAY WITH ANOTHER COLD FRONT APPROACHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 18, 4:33 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 433 PM CDT THU APR 18 2013 TXZ250-251-253>257-190100- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 433 PM CDT THU APR 18 2013 ...AREAS OF BLOWING DUST AFFECTING PORTIONS OF DEEP SOUTH TEXAS... AT 430 PM...STRONG NORTH WINDS FROM 20 TO 30 MPH WITH BRIEF GUSTS UP TO 35 TO 40 MPH ARE BUILDING IN BEHIND A COLD FRONT MOVING THROUGH THE REGION THIS AFTERNOON. SURFACE OBSERVATIONS AND PUBLIC REPORTS INDICATE THAT THE DRASTIC INCREASE IN THE NORTH WINDS IS PRODUCING AREAS OF BLOWING DUST AND HAZE THAT IS PERIODICALLY REDUCING VISIBILITIES DOWN INTO THE 2 TO 4 MILE RANGE AROUND THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. THESE AREAS OF BLOWING DUST AND HAZE WILL LIKELY PERSIST THROUGHOUT THE EARLY EVENING HOURS CAUSING HAZARDOUS DRIVING CONDITIONS. THE REDUCED VISIBILITIES WILL START TO IMPROVE LATER THIS EVENING AS THE GUSTY NORTH WINDS START TO SUBSIDE.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:40 AM CDT | Gale Warning | BRO | 32 hr | |
| Apr 18, 4:40 AM CDT | Small Craft Advisory for Winds | BRO | 32 hr | |
| Apr 18, 4:48 AM CDT | Red Flag Warning | BRO | Jim Hogg, Starr, Zapata | 13 hr |
Nearby
Coastal Flood Statements in Texas, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.